MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 324912
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 8 bd veo¿ insulin syringes with the bd ultra-fine¿ needle leaked.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: " needle bends during use, bent prior, leakage, injection causes bump.The original complaint reported by the consumer that there are.Needles bent during injection, some pen needles are bent prior to injection, leakage, injection causes a "bump under his skin.'".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary unable to perform complaint lot history check for mixed product due to unknown lot number.The occurrence is unknown since the lot number is unknown.This will be considered the 1st related complaint for guidance on the investigation.Investigation summary: no samples (including photos) were returned for the unknown lot#, therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Due to the batch being unknown, no dhr review can be completed.As no samples and/or photo(s) were received the investigation concluded: - unconfirmed: embecta was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned root cause cannot be determined at this time as the issue is unconfirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description
It was reported that 8 bd veo¿ insulin syringes with the bd ultra-fine¿ needle leaked.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: " -needle bends during use -bent prior -leakage -injection causes bump the original complaint reported by the consumer that there are.Needles bent during injection, some pen needles are bent prior to injection, leakage, injection causes a "bump under his skin.'".

Brand Name
BD VEO¿ INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16640508
Report Number1920898-2023-00172
Device Sequence Number5340549
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public00382903249121
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number324912
Device Catalogue Number324912
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown